Alert archive / North Carolina / River Flood Warnings in 2016

River Flood Warning 30, NWS Wilmington, NC

October 4, 2016Robeson County, North Carolina

NWS Wilmington, NC issued this river flood warning at Oct 4, 2016, 7:06 AM EDT for Robeson County, North Carolina. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2016, 7:06 AM EDT (11:06 UTC)
Expired
Oct 4, 2016, 4:31 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC
Flood severity
Minor

County Robeson County, NC

The radar

The Wilmington radar (KLTX), 95 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lumber River at Lumberton West 5th Street (LUMN7).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02134170, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

667 
WGUS42 KILM 041106
FLWILM
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
706 AM EDT TUE OCT 4 2016

...The National Weather Service in Wilmington NC has issued a Flood Warning for 
the following rivers in North Carolina...

  LUMBER MISSING Lumberton Usgs Gage affecting Robeson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the 
"Rivers and Lakes" link.

&&

NCC155-050306-
/O.NEW.KILM.FL.W.0030.161004T1106Z-000000T0000Z/
/LUMN7.1.ER.161003T2015Z.161004T1045Z.000000T0000Z.NO/
706 AM EDT TUE OCT 4 2016

The National Weather Service in Wilmington NC has issued a 

* Flood Warning for 
  The LUMBER MISSING Lumberton Usgs Gage.
* until further notice.
* At  6:45 AM Tuesday the stage was 14.72 feet.
* Flood stage is 13.0 feet.
* Impact...At 14.5 feet...Flood waters will inundate much of Stephenson Park on 
  Riverside Drive.  Flooding worsens on the river side of the levee in Luther 
  Britt Park. Minor flooding of yards occurs in the Pines Area and between the 
  Pepsi plant and the river on the east side of Lumberton. 

&&

LAT...LON


$$

43
1 follow-up statement
909 
WGUS82 KILM 042031
FLSILM
47FLOOD STATEMENT 
NATIONAL WEATHER SERVICE WILMINGTON NC
431 PM EDT TUE OCT 4 2016

...The Flood Warning is cancelled for the following rivers...

  LUMBER MISSING Lumberton Usgs Gage affecting Robeson County NC

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People with interests along the river should take the necessary precautions to 
protect life and property from the flood waters.

Additional information is available on our website at weather.gov/ilm under the "Rivers and Lakes" link.

&&

NCC155-042101-
/O.CAN.KILM.FL.W.0030.000000T0000Z-000000T0000Z/
/LUMN7.1.ER.161003T2015Z.161004T1930Z.000000T0000Z.NO/
431 PM EDT TUE OCT 4 2016

The Flood Warning is cancelled for
  The LUMBER MISSING Lumberton Usgs Gage.
* At  3:45 PM Tuesday the stage was 15.24 feet.
* Flood stage is 13.0 feet.
* Impact...At 15.0 feet...Flood waters spread on to Chickenfoot Road...Hestertown
  Road and Noir Street.  Minor flooding continues in the Pines Area and between 
  the Pepsi plant and the river on the east side of Lumberton.

&&

LAT...LON


$$

47

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this river flood warning went out at Oct 4, 6:20 AM EDT, 46 minutes earlier.

Area forecast discussion, Oct 4, 6:20 AM EDT, 46 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
620 AM EDT Tue Oct 4 2016

.SYNOPSIS...
High pressure will continue to extend down from the
northeast...maintaining dry weather across the area through
Wednesday. Powerful hurricane Matthew will move through the
Bahamas Wednesday and Thursday, and is forecast to pass quite
close to the Carolina coast Friday night through Saturday. Strong
winds, heavy rain, and dangerous beach and marine conditions will
occur with this forecast track. Matthew should move away from the
area early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Tuesday...Issued the morning update just a tad early
to take in the latest PWS wind probabilities. Otherwise all is
quiet for now with no significant changes to the forecast.
Previous discussion follows:

Despite possible impacts from Hurricane Matthew looming on the
horizon, we can expect a relatively pleasant day and night as high
pressure to the north keeps up a steady northeast flow. Model
soundings show dry low levels that will limit precip to a few
stray showers scraping the coast. A consensus of guidance has
highs of right around 80 for most places, with lows in the lower
to mid 60s.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Tuesday...Northeast flow will continue through the
period with high pressure anchored to the north and Hurricane
Matthew steadily advancing from the south. Other than an enhanced
rip current risk at the beaches, do not expect any dangerous
impacts from Matthew for the short term. A dry column on Wednesday
will keep convection at bay except for isolated showers grazing
the coast. Precip chances increase on Thursday, especially near
the coast, as deep layer moisture advects in.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
As of 300 AM Tuesday...Models are coming into much better
agreement with forecast of Hurricane Mathew through Fri.
Unfortunately, the latest tracks continue with a westward trend
and show Mathew hugging the southeast coast Fri through Sat. The
Canadian continues to the be the fastest with GFS following behind
and then the ECMWF with main effects of strong, possibly hurricane
force winds, heavy rain and dangerous surf with possibly
devastating coastal impacts. The official forecast track from the
National Hurricane Center as of 200 AM Tuesday, has the center of
Matthew south of the tip of Cape Fear Saturday aftn. On this
current track, the forecast area will remain on the west side of
the storm with mainly tropical storm force winds affecting the
area

The powerful on shore push will continue on the north side of the
storm through Fri creating increasingly dangerous surf conditions.
Overall, if current forecast track holds, expect the coastal
impacts to be followed by pounding rain and increased flooding
potential plus strong storm force winds across the area through
much of Fri and Saturday. The faster GFS solution dries Mathew out
faster with a deep dry northerly flow and increased subsidence on
the back end of the storm as it lifts off to the north to
northeast later on Sunday through Monday.

Uncertainty remains with the track and intensity of Matthew,
and we will need to continue to closely monitor this system.
Overall forecast will be , with isolated showers possible along
the coast each day, with the potential for widespread rainfall
towards the weekend as a result of Matthew.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
As of 12Z...High pressure will be in control through the forecast
period. Northeast winds will increase through the morning hours,
with gusts approaching 20 kts by midday. Satellite indicates
numerous mid and high cloud throughout the day. Precip offshore will
drift toward the coast. Coastal terminals have an outside shot at
showers this afternoon. IFR stratus returns at the end of the
forecast period.

EXTENDED OUTLOOK...VFR. Increasing chances for showers coastal
terminals Thurs. Reduced flight restrictions due to low
clouds/rain/breezy and gusty winds are possible Friday through
Saturday as Hurricane Matthew tracks along or near the Southeast
U.S. coast.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 600 AM Tuesday...Latest obs show seas of around 4 ft with NE
winds of around 15 kts. Forecast in good shape with no changes
anticipated for the near term. Previous discussion follows:

A tightening gradient between high pressure to the north and
Hurricane Matthew well to the south has prompted the issuance of a
Small Craft Advisory for this afternoon and tonight. Winds and
seas will gradually increase through the period, with NE winds
gusting up to around 25 kts starting this afternoon and seas
building up to 4 to 6 ft tonight.

SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
As of 300 AM Tuesday...Expect small craft advisory criteria to be
met through the short term as marine conditions gradually
deteriorate in advance of Hurricane Matthew. NE winds will
increase to 20 to 25 kts early in the period with seas building as
high as 7 to 9 ft Thursday night.

LONG TERM /FRIDAY THROUGH SATURDAY/...
As of 300 AM Tuesday...Hurricane Mathew will affect the Carolina
coastal waters Friday through Saturday. Initially the strong on
shore push of E-NE winds on Friday will come around to a more
northerly direction through Saturday as storm moves over or near
the coastal waters from south to north. Should see at least tropical
storm conditions Friday into Saturday with current official NHC
forecast. Expect seas to increase to 7 to 15 ft on Friday with
increasing on shore winds and large swells reaching the waters
from the south out ahead of Mathew. There is still uncertainty in
the track and intensity of Hurricane Matthew. Therefore continue
to monitor the forecast closely for updates.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 2 PM this afternoon to 6 AM EDT
     Thursday for AMZ250-252-254-256.

&&

SYNOPSIS...RGZ
NEAR TERM...REK
SHORT TERM...REK
LONG TERM...RGZ
AVIATION...43 MARINE...REK/RGZ
Hazardous weather outlook, Oct 4, 3:54 AM EDT, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
354 AM EDT TUE OCT 4 2016

NCZ087-096-SCZ017-023-024-032-033-039-050800-
ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
354 AM EDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HURRICANE MATTHEW IS FORECAST TO MOVE QUITE NEAR THE COAST OF
SOUTH AND NORTH CAROLINA SATURDAY. ALTHOUGH THE WORST CONDITIONS
SHOULD REMAIN EAST, HEAVY RAIN AND STRONG WINDS MAY DEVELOP. STAY
UPDATED WITH THE LATEST FORECASTS ON HURRICANE MATTHEW THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-050800-
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
354 AM EDT TUE OCT 4 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 6 AM
EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

HURRICANE MATTHEW IS FORECAST TO MOVE QUITE NEAR THE COAST OF
SOUTH AND NORTH CAROLINA SATURDAY. WINDS SHOULD STEADILY INCREASE
TO 25 KNOTS AHEAD OF THE STORM THURSDAY AND FRIDAY, WITH SEA
HEIGHTS BUILDING OVER 10 FEET BY THURSDAY NIGHT. WINDS COULD REACH
HURRICANE FORCE SATURDAY. THIS IS LIKELY TO BE A HIGH IMPACT
MARINE WEATHER EVENT EVEN IF THE STORM'S CENTER MISSES THE COASTAL
WATERS. MARINERS SHOULD KEEP UP WITH THE LATEST FORECASTS ON
HURRICANE MATTHEW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ099-105>110-SCZ053>056-050800-
COLUMBUS-INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
354 AM EDT TUE OCT 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

HURRICANE MATTHEW IS FORECAST TO MOVE QUITE NEAR THE COAST OF
SOUTH AND NORTH CAROLINA SATURDAY. DAMAGING WINDS, FLOODING
RAINFALL, AND STORM SURGE FLOODING MAY DEVELOP. STAY UPDATED WITH
THE LATEST FORECASTS ON HURRICANE MATTHEW THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 3:53 AM EDTSmall Craft AdvisoryILM54 hr
Oct 4, 4:57 PM EDTBeach Hazards StatementILMNew Hanover, Pender51 hr

Nearby

River Flood Warnings in North Carolina, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.